Alert archive / Louisiana / Freeze Warnings in 2013
Freeze Warning 4, NWS Lake Charles, LA
NWS Lake Charles, LA issued this freeze warning at Nov 11, 2013, 2:09 PM CST for 7 parishes in Louisiana; Jasper County, Newton County, Tyler County, Texas. It took effect at Nov 13, 2013, 12:00 AM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2013, 2:09 PM CST (20:09 UTC)
- In effect from
- Nov 13, 2013, 12:00 AM CST
- Expired
- Nov 13, 2013, 3:05 AM CST
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Vernon Parish, LA, Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 37 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this freeze warning went out at Nov 11, 12:56 PM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Nov 11, 12:56 PM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1256 PM CST MON NOV 11 2013 .DISCUSSION... FOR THE 18Z TAF PACKAGE. && .AVIATION... VFR TODAY AND TONIGHT WITH LIGHT AND VARIABLE WINDS. NORTH WINDS INCREASING AND BECOMING GUSTY WITH THE APPROACH AND PASSAGE OF STOUT CANADIAN COLD FRONT TOMORROW. CLOUD COVER APPEARS MINIMAL AHEAD OF/BEHIND THE FRONT WITH A FEW HRS OF BORDERLINE VFR/MVFR CIGS POSSIBLE. FOR NOW WILL JUST CARRY SCT VFR. 13 && .PREV DISCUSSION... /ISSUED 952 AM CST MON NOV 11 2013/ UPDATE...SATELLITE IMAGERY DEPICTING THIN CIRRUS OVER THE AREA. COULD SEE A FEW CUMULUS POP DURING THE AFTERNOON BUT STILL OVERALL MOSTLY SUNNY SKIES WILL PREVAIL. AFTERNOON HIGHS WILL TREND TOWARD SEASONAL NORMS. FORECAST LOOKS VERY MUCH ON TRACK. NO UPDATE WILL BE REQUIRED. MARCOTTE PREV DISCUSSION... /ISSUED 638 AM CST MON NOV 11 2013/ DISCUSSION... 12Z TAF ISSUANCE. AVIATION... MAINLY CLEAR SKIES ACROSS THE REGION EXPECTED WITH LIGHT NE WINDS TODAY. VFR EXPECTED. PREV DISCUSSION... /ISSUED 422 AM CST MON NOV 11 2013/ DISCUSSION... EARLY MORNING SFC ANALYSIS SHOWS HIGH PRESSURE CENTERED OVER THE OHIO VALLEY RIDGING SWWD OVER THE FORECAST AREA ATTM...WHILE WATER VAPOR IMAGERY SHOWED A NEARLY ZONAL FLOW IN PLACE ALOFT. REGIONAL 00Z SOUNDINGS SHOWED SLIGHTLY BELOW NORMAL MOISTURE IN PLACE WHICH IS BEING CORROBORATED BY MAINLY CLEAR SKIES PER SATELLITE IMAGERY...AND THUSLY REGIONAL 88DS ARE PPINE. JUST MINOR TWEAKS MADE TO THE INHERITED GRIDS/FORECASTS THIS MORNING AS PREVIOUS THINKING STILL LOOKS GOOD. SFC HIGH DRIFTING FROM THE OHIO VALLEY TO THE CAROLINAS...ALONG WITH THE WNWRLY FLOW ALOFT...WILL MAINTAIN A MOSTLY DRY AIRMASS ACROSS THE AREA TODAY AND TONIGHT. SEASONAL TEMPS ARE EXPECTED AGAIN THIS AFTERNOON WITH MAXES CLIMBING INTO THE 70S. ON TUESDAY A STRONG SHORTWAVE DROPPING SWD THROUGH THE MIDWEST WILL DEEPEN TROFFING OVER THE ERN CONUS...AND PUSH A STRONG COLD FRONT TOWARDS THE GULF COAST. A NARROW RIBBON OF MOISTURE IS PROGGED TO ACCOMPANY THE FRONT THROUGH MOST OF TRIP ALTHOUGH DRY AIR BEHIND IT ALOFT IS NOTED OVERTAKING IT PRIOR TO FROPA...WHILE SFC WINDS REMAIN OFFSHORE PRIOR TO FRONTAL ARRIVAL...THUS NO POPS HAVE BEEN INSERTED FOR THE REGION ATTM. THE BIG STORY OF THIS FORECAST PERIOD...WELL THE FIRST HALF OF IT ANYWAY...IS THE EXPECTED FIRST FREEZE OF THE SEASON ACROSS A FAIR AMOUNT OF THE FORECAST AREA. STRONG CANADIAN HIGH PRESSURE IS PROGGED TO BUILD SWD ACROSS THE CNTL CONUS THROUGH MIDWEEK. TEMPS CURRENTLY ACCOMPANYING THE HIGH ACROSS THE CANADIAN PRAIRIES ARE RUNNING IN THE SINGLE DIGITS...AND EXPECTED TO ONLY MODIFY TO THE LOWER TO MID 30S BY THE TIME THE COLD AIR REACHES THE WRN GULF STATES. FOR NOW FREEZING TEMPS ARE INCLUDED IN THE FORECAST FOR JUST THE NRN TIER OF ZONES (EXCLUDING NEAR THE SERN TX LAKES) TUESDAY NIGHT...AND PRETTY MUCH ALL OF THE NRN HALF OF THE AREA FOR WEDNESDAY NIGHT. TEMPS ARE ONLY FORECAST TO REBOUND TO THE MID 50S ON WEDNESDAY...BUT AS HEIGHTS BUILD ALOFT A WARM UP IS EXPECTED TO COMMENCE THURSDAY WITH HIGHS BACK TO THE 60S. KIND OF A SLOPPY LATER PORTION OF THE FORECAST AS LOW-LEVEL RETURN FLOW DEVELOPS BY FRIDAY WITH THE SFC HIGH DRIFTING OFF THE CAROLINA COAST...AND THE GULF OPENING ALOFT WITH THE FIRST IN A SERIES OF SHORTWAVES DIGGING A TROF OVER THE CNTL CONUS. WE WILL LIKELY SEE BREAKS IN SCATTERED SHOWER DEVELOPMENT THROUGH THE WEEKEND BUT FOR NOW HAVE CARRIED MAINLY SMALL POPS FOR THE REMAINDER OF THE FORECAST PERIOD AS THESE DISTURBANCES ALOFT WILL CROSS THE REGION PERIODICALLY. THE ONSHORE FLOW WILL ALSO ALLOW TEMPS TO STEADILY CREEP UPWARD THROUGH NEXT WEEKEND...WITH HIGHS WELL INTO THE 70S SUNDAY AND MONDAY. MARINE... NRLY WINDS WILL INCREASE TO SCA LEVELS WITH THE FROPA ON TUESDAY AS A TIGHT PRESSURE GRADIENT AND COLD AIR INFILTRATES THE COASTAL WATERS. WINDS WILL THEN POSSIBLY BRUSH GALE LEVELS EARLY WEDNESDAY (ALTHOUGH OCCASIONAL GUSTS ABOVE GALE FORCE WILL LIKELY REQUIRE GALE WARNING ISSUANCE AT A LATER TIME). WINDS WILL BEGIN RELAXING BY LATE WEDNESDAY AS THE SFC HIGH BUILDS OVER THE SERN CONUS ALTHOUGH SPEEDS ARE EXPECTED TO REMAIN SOMEWHAT MODERATE. BY LATE IN THE PERIOD WINDS WILL SHIFT TO A MORE SERLY DIRECTION AND LIKELY STRENGTHEN AGAIN AS LOW PRESSURE DEVELOPS OVER THE WRN GULF. && .PRELIMINARY POINT TEMPS/POPS... KLCH 74 54 71 36 / 0 10 10 0 KBPT 74 55 72 37 / 0 10 10 0 KAEX 73 50 66 32 / 0 10 10 0 KLFT 75 54 72 36 / 0 10 10 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Nov 11, 5:36 AM CST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 536 AM CST MON NOV 11 2013 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 121200- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 536 AM CST MON NOV 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT WITH DRY HIGH PRESSURE REMAINING IN CONTROL...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG DRY COLD FRONT WILL MOVE THROUGH THE REGION TUESDAY... WHICH WILL LEAD TO FREEZING TEMPERATURES FOR AREAS MAINLY ALONG AND NORTH OF INTERSTATE 10 BY THURSDAY MORNING. A WARM UP WILL COMMENCE BY THURSDAY AS HIGH PRESSURE MOVES EAST AND SOUTHERLY WINDS OFF THE GULF DEVELOP. RAIN CHANCES RETURN TO THE FORECAST BY THE WEEKEND AS A SERIES OF DISTURBANCES ALOFT WILL COMBINE WITH INCREASING MOISTURE TO ALLOW FOR SCATTERED SHOWERS AND POSSIBLY A FEW THUNDERSTORMS. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-121200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 536 AM CST MON NOV 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS TUESDAY AFTERNOON. GALE FORCE GUSTS AND HIGH SEAS WILL LIKELY OCCUR IN THE WAKE OF THE BOUNDARY TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 25
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 2:09 PM CST | Wind Advisory | LCH | Cameron, Lafayette, Saint Martin | 28 hr |
| Nov 11, 2:28 PM CST | Gale Warning | LCH | 43 hr | |
| Nov 11, 2:28 PM CST | Small Craft Advisory | LCH | 28 hr | |
| Nov 11, 2:28 PM CST | Small Craft Advisory | LCH | 52 hr |
Nearby
Freeze Warnings in Louisiana, 2013Freeze Warnings in Texas, 2013Every freeze warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.